Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Aug 11, 2003, 6:45 AM EDT for Beaufort County, North Carolina. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2003, 6:45 AM EDT (10:45 UTC)
- Expired
- Aug 11, 2003, 8:15 AM EDT
- In force
- 90 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KMHX 111045
FFWMHX
NCC013-111215-
BULLETIN - EAS ACTIVATION REQUIRED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
645 AM EDT MON AUG 11 2003
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 815 AM EDT
* AT 645 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL FLOODING DOWNPOURS
FROM 7 MILES NORTH OF TERRA CEIA TO 6 MILES SOUTHWEST OF EDWARD...
OR FROM 12 MILES SOUTH OF PLYMOUTH TO 12 MILES NORTHWEST OF
BAYBORO...MOVING EAST AT 10 MPH.
* FLOODING CAN BE EXPECTED IN AND AROUND...
TERRA CEIA.
EDWARD...AND...BATH.
BAYVIEW.
YEATESVILLE.
AURORA.
RANSOMVILLE...AND...PUNGO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
PLEASE REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
$$
LAT...LON 3523 7663 3522 7681 3530 7700 3571 7686
3571 7664 3561 7658 3555 7648
81 follow-up statement
000
WGUS72 KMHX 111132
FFSMHX
NCC013-111215-
FLASH FLOOD STATEMENT...TO CONTINUE WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 AM EDT MON AUG 11 2003
...THE FLASH FLOOD WARNING FOR BEAUFORT COUNTY REMAINS IN EFFECT
UNTIL 815 AM EDT...
AT 730 AM EDT...SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL
DOWNPOURS OF 2 INCHES AN HOUR CONTINUED FROM PANTEGO TO AURORA...OR
FROM 6 MILES NORTHWEST OF BELHAVEN TO 8 MILES NORTH OF
BAYBORO...MOVING EAST AT 15 MPH.
FLOODING CAN BE EXPECTED IN AND AROUND...
YEATESVILLE...AND...AURORA.
PANTEGO...AND...PUNGO.
BELHAVEN.
PAMLICO BEACH.
LEECHVILLE.
OTHER LOCATIONS THAT CAN EXPECT FLOODING INCLUDE
BATH...BAYVIEW...SYDNEY CROSSROADS...AND TERRA CEIA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE.
$$
LAT...LON 3550 7660 3523 7663 3522 7683 3544 7724
3558 7712 3571 7723 3573 7713 3565 7698
3571 7684 3571 7664 3552 7650
8What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:00 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 11, 2:00 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 200 AM EDT TUE AUG 11 2003 A WEAK VORT WILL MOVE NE ACROSS E NC THIS MORNING AND COULD TRIGGER SOME SCT SHRA/ISOLD TSTMS BUT APPEARS MAIN ACTION WILL BE OFFSHORE. NO REAL TRIGGERING MECHANISM THIS AFTN OTHER THAN SEA BREEZE BOUNDARY. SO FOR THIS MORNING WILL GO WITH 30 POPS NEAR THE COAST AND 20 INLAND AND VICE VERSA FOR THIS AFTN. DRIER WX IS IN THE OFFING AS UPPER TROUGH TO OUR W RETROGRADES AND THEN UPPER HIGH/RIDGE TO OUR E MOVES W BEGINNING TOMORROW. BASICALLY NEAR CLIMO POPS THROUGH FRI. WILL NOT TAMPER WITH EXTENDED AS WEEKEND LOOKS PRETTY NICE FOR NOW. LATEST GFS TRIES TO WORK A COLD FRONT INTO OUR CWA SAT BUT AT THIS POINT LOOKS LIKE IT WILL HANG UP N OF OUR CWA. TEMPS...GUIDANCE NUMBERS ARE CLOSE AND WILL BLEND WITH A LITTLE MORE WEIGHT TOWARD MET AS IT DID A GOOD JOB WITH YESTERDAYS HIGHS FOR OUR CWA. .MARINE...CURRENT BUOY TRENDS SHOWING A DECREASE IN SEA HEIGHTS NEAR SHORE WITH PERIODS GENERALLY REMAINING BELOW 8 SECONDS. THIS IS IN LINE WITH TRENDS IN FORECAST AND CURRENT WWIII GUIDANCE. MODELS INDICATE LESSENING OF WIND FIELD THROUGH THE EARLY PORTION OF THE FORECAST ALONG WITH A GRADUAL DECREASE IN SEA HEIGHTS. STILL... NUMBERS INDICATE SOME RESIDUAL SE SWELL THROUGH MUCH OF THE FORECAST AROUND PERIPHERY OF BERMUDA HIGH. NEAR SHORE WINDS WILL FIGHT THIS THOUGH THROUGH LATTER PORTIONS OF FORECAST AS LARGE HIGH TRIES TO BUILD INLAND AND WEAK SFC TROF DROPS SOUTHWARD ALONG THE COAST BY MIDDAY SAT. THIS SHOULD HELP TO CREATE SFC WINDS MORE SW TO W WITH SOME WIND WAVE ON TOP OF SWELL BY LATE IN THE PERIOD. WILL MENTION MODERATE RIPS SOUTH OF HATTERAS TODAY. GIVEN DECREASE IN WIND ENERGY AND DECREASE WAVE ENERGY RIP THREAT MAY BE EVEN A BIT LOWER...BUT WILL MAINTAIN HEIGHTENED AWARENESS GIVEN EVENTS OF PAST FEW DAYS. .MHX...NONE. WS/MF
Hazardous weather outlook, Aug 11, 3:33 AM EDT, 3 hours 12 minutes before
NCZ029-044>047-079>081-090>095-098-103-104-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS...WITH GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES ARE EXPECTED. LOCALLY HEAVY RAINFALL COULD PRODUCE FLOODING IN POOR DRAINAGE AREAS. THERE IS ALSO A MODERATE THREAT OF RIP CURRENTS ALONG THE BEACHES SOUTH OF CAPE HATTERAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING ARE EXPECTED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 8
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.